How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ken Your Own Question
Ken
Ken, Postgraduate doctor
Category: Medical
Satisfied Customers: 6559
Experience:  Working as a Doctor who Cares since 2001.
25541092
Type Your Medical Question Here...
Ken is online now

I was prescribed Omeprazole 20mg on Friday, one a day, and

Resolved Question:

I was prescribed Omeprazole 20mg on Friday, one a day, and started taking them on Saturday. Since then, the tip of my tongue has felt sensitive, as if it's been burnt! Is this a side effect of the medication? I see in the leaflet that came with the tablets that mouth ulcers or swelling of the tongue; however, this is just more of a strange sensation and it's not swollen. I know it's quite trivial, but it's quite irritating and I just wondered if it was a side effect, and if so, if it would last 28 days I have been prescribed the medication for.
Submitted: 2 years ago.
Category: Medical
Expert:  Ken replied 2 years ago.
,
Hypersensitivity of the tongue can be due to the medicine BUT I would rule out few other causes before putting it on Omeprazole. Inflammation or infection/ allergy/ vitamin deficiency or reflux disease need to be ruled out. Inflammation from surrounding gums, teeth, sinus cavity can spread to tongue making it sensitive. These need to be looked.
As of now - Continue the medicine. Glass of cold milk does sooth the stomach mucosa relieving excess acid production and hence reflux. Avoid alcohol, smoking or spicy food. Benadryl, Ibuprofen may help relieve allergy or inflammation component.
Wish you well.
Best
Ken and 2 other Medical Specialists are ready to help you